MAUDE Adverse Event Report: ANGIODYNAMICS, INC SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,

ANGIODYNAMICS, INC SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Catalog Number H787108007035
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: a patient had a schon xl placed that and removed later the next day due to a catheter fracture.The port has been indwelling for 1 day.The catheter was said to have been a pin-hole leak at the y site clear tubing.Upon picking up the catheter to have sent in (returned to the manufacturer) it was noted that the piece was completely removed from the y-site.There was no harm or injury to the patient due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a schon dialysis catheter.The catheter was forwarded to angiodyanmics' vendor for this product for a device evaluation and root cause determination.Per angiodynamics' vendor response, pinholes were noted in venous extension tubing.The most likely root cause for the reported complaint description of pinholes was due to the end user closing a clamp over the catheter while a guidewire was inside of the catheter.The customers reported complaint of a leak in the tube is confirmed.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SCHON XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7804413
Report Number1319211-2018-00085
Device Sequence Number11062203
Product Code MSD
UDI-Device IdentifierH787108007035
UDI-PublicH787108007035
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Catalogue NumberH787108007035
Device Lot NumberMCLK730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1